U.S. doctors online nowAsk doctors free
A 36-year-old member asked:

Help can caffeine cause heart problems?

1 doctor answer3 doctors weighed in
Dr. Sergio Schabelman
Cardiology 49 years experience
Not likely: in judicious amounts (2-3 cups a day?) HOWEVER: caffeine may acutely increase blood pressure and also worsen palpitations (premature atrial and ventricular contractions as well as increase chances of paroxysmal atrial fibrillation) No problems when you drink it in moderation if you have a healthy heart. Remember also that caffeine is present in energy drinks, colas and other OTC preparations
Created for people with ongoing healthcare needs but benefits everyone.

Similar questions

A 37-year-old member asked:

Could being impotent be cause by heart problems?

1 doctor answer2 doctors weighed in
Dr. Payam Mehranpour
Internal Medicine - Cardiology 24 years experience
Yes: There are many possible causes for impotence or erectile dysfunction, one of which is cardiovascular disease.
Created for people with ongoing healthcare needs but benefits everyone.
A 44-year-old member asked:

What are the major causes of heart problems?

1 doctor answer4 doctors weighed in
Dr. Warren Foster
Cardiac Electrophysiology 21 years experience
Major causes heart: Major causes of heart problems in the U.S. are smoking, increasing age, male gender, hypertension, diet (e.g. cholesterol), obesity, and diabetes.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Janet Roberto
Family Medicine 37 years experience
As you can see, many of these causes are "lifestyle" related. Stress is also a factor.
Nov 10, 2014

Related questions

A 41-year-old member asked:
Can caffeine cause heart palpitations?
1 doctor answer11 doctors weighed in
A 44-year-old member asked:
Could cardio workouts repair heart damage caused by excessive caffeine/nicotine?
1 doctor answer1 doctor weighed in
A 34-year-old member asked:
Can tea ( caffeine) cause chest pain at the left side of the body by the heart?
1 doctor answer1 doctor weighed in
A 49-year-old member asked:
Can lisinopril and caffeine cause heart palpitations?
1 doctor answer2 doctors weighed in
Last updated Jun 18, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.